Flash Flood, Fremont
- When
- August 10, 5:10 PM MST to 5:40 PM MST
- Where
- Fremont County, 1.05 mi SSW of Parkdale to 1.45 mi SSW of Parkdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.486, -105.377
Heavy rain caused flash flooding on Copper Gulch Road near the Royal Gorge burn scar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PUB wrote it up.
Heavy rain caused flash flooding on Copper Gulch Road near the Royal Gorge burn scar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Aug 10, 1:33 PM MST, 3 hours 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 233 PM MDT SAT AUG 10 2013 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 202 PM MDT SAT AUG 10 2013 .TONIGHT AND SUNDAY... .CURRENTLY...CONVECTION IS CONFINED TO THE WESTERN PORTION OF THE CWA. ONE CLUSTER OF STORMS IS MOVING NORTHEAST OF KTEX AND ANOTHER CLUSTER IS APPROACHING KCEZ. THE CLUSTER IN THE SOUTHWEST CORNER OF COLORADO IS ASSOCIATED WITH THE MAIN DISTURBANCE MOVING INTO THE STATE FROM THE SOUTHEAST. FURTHER EAST...MOISTURE HAS DECREASED OVER MOST OF THE EASTERN MOUNTAINS. ALONG THE EAST SLOPES OF THE EASTERN MOUNTAINS AND THE EASTERN PLAINS DEW POINTS REMAINS IN THE 50S AND LOWER 60S. .TONIGHT...MAIN CHALLENGE IS THE EFFECTS OF THE LOW LEVEL MOISTURE ON THE PLAINS AND EASTERN MOUNTAINS ON ANY CONVECTION. DEW POINTS IN TELLER COUNTY ARE MOSTLY IN THE 30S WITH A FEW LOWER 40S. THE 50 AND GREATER DEWPOINTS APPEAR TO BE CONFINED TO THE LOWEST 2000 FEET OR SO. AN AFA SENSOR AT 9000 FEET IN THE RAMPART RANGE HAS A DEWPOINT IN THE UPPER 30S WHILE KAFF HAS A 54 DEWPOINT. HAVE CONCERNS THAT STORMS COULD INTENSIFY AS THEY MOVE OVER THE EAST SLOPES OF THE RAMPART RANGE AS THEY INGEST SOME OF THIS HIGHER DEWPOINT AIR. WILL KEEP THE FLASH FLOOD WATCH IN EFFECT FOR THE WALDO CANYON BURN SCAR AS THE CHANNELS ARE PROBABLY FILLED WITH DEBRIS FROM YESTERDAY. AS DISTURBANCE MOVES ON THE PLAINS LATER IN THE EVENING...SOME ISOLATED TO SCATTERED STORMS MAY CONTINUE UNTIL AROUND MIDNIGHT. WILL HAVE TO WATCH HOW STRONG THE DISTURBANCE REMAINS AS IT PASSES OVER EASTERN COLORADO. CURRENTLY...THE DISTURBANCE NEAR THE FOUR CORNERS LOOKS IMPRESSIVE. PRECIPITABLE WATERS ON THE PLAINS REMAIN OVER AN INCH THIS EVENING AND SOME STORMS MAY PRODUCE LOCALLY HEAVY DOWNPOURS. HOWEVER...ATMOSPHERE MAY BE TOO STABLE TO HAVE STORMS PERSIST ON THE PLAINS. FURTHER WEST...MAIN THREAT FOR WEST FORK BURN SCAR COULD BE FROM THE CLUSTER OF CONVECTION CURRENTLY OVER SOUTHWEST COLORADO. .SUNDAY...THE BEST MIDDLE AND UPPER LEVEL MOISTURE WILL STAY OVER NEW MEXICO. THERE WILL STILL BE ENOUGH MOISTURE FOR SCATTERED AFTERNOON THUNDERSTORMS OVER THE MOUNTAINS WITH ISOLATED STORMS ON THE PLAINS. SUSPECT LESS LOW LEVEL MOISTURE ON THE PLAINS AS IT WILL MIX OUT WITH THE DRIER AIR ALOFT. BUFKIT SOUNDINGS SUGGEST LCL WILL BE AROUND 600MB. THREAT OF LOCALLY HEAVY DOWNPOURS WILL MOSTLY BE CONFINED TO THE HIGHER TERRAIN. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 202 PM MDT SAT AUG 10 2013 ...THREAT FOR MORE HEAVY RAIN TUESDAY AND WEDNESDAY... THE UPPER HIGH OVER TX WILL STEADILY MOVE TO THE W FOR THE COMING WEEK. THIS SHOULD LEAD TO WARMER CONDITIONS AND LESS PRECIP IN THE LONG TERM. BEST BET FOR HEAVY PRECIP AND THE THREAT OF MORE FLASH FLOODING COMES LATE TUESDAY INTO WEDNESDAY. MONDAY LOOKS LIKE A REPEAT OF SUNDAY...WITH A FLAT RIDGE OVER THE AREA AND MONSOONAL MOISTURE MOVING UP FROM THE SOUTH. SO...THE TYPICAL DIURNAL SHOWERS AND STORMS WE HAVE BEEN SEEING. UPPER LEVEL FLOW REMAINS PRETTY LIGHT...10 KTS OR SO IN THE H7-H5 LAYER...SO MAIN CONCERN WILL BE STORMS FORMING OVER THE RAMPARTS IN THE AFTERNOON SINCE CELLS WILL NOT BE MOVING VERY FAST. BUT DEWPOINTS SHOULD ONLY BE IN THE 40S AT BEST...SO DOES NOT LOOK LIKE A HIGH QPF SCENARIO. TEMPS SHOULD END UP RIGHT AROUND CLIMO...POSSIBLY SOME LOWER 90S OVER THE PLAINS. ON TUESDAY...A SHORTWAVE ASSOCIATED WITH THE LONGWAVE TROUGH OVER ERN CANADA AND THE NORTHEAST WILL MOVE THROUGH THE DAKOTAS AND ON THRU NE LATE IN THE DAY. THIS WILL LEAD TO INCREASING UPSLOPE OVER THE PLAINS AND ERN MTS...AND AN EXPECTED INCREASE IN SHOWERS AND STORM COVERAGE BY LATE AFTERNOON AND EVENING. THE ONE SAVING GRACE IS THAT THERE IS NO REAL STRONG SURGE OF MOISTURE FROM THE SOUTH...SO THE MOISTURE MAY NOT BE AS DEEP AS WE HAVE SEEN. BUT IT STILL LOOKS LIKE WIDESPREAD SHOWERS AND STORMS THROUGH WED...LEADING TO MORE CONCERNS FOR THE BURN SCARS. TEMPS FALL BACK BELOW CLIMO...IN THE LOWER TO MID 80S FOR THE PLAINS...AND 60S-70S FOR THE MTS. FINALLY...DRY AIR BEGINS TO MOVE IN FROM THE W ON THU AND FRI AND INTO NEXT WEEKEND...AS AN AMPLIFIED UPPER RIDGE SLOWLY MOVES EWD THROUGH THE ROCKIES. INCREASING AVA AND RISING HEIGHTS SHOULD PUT A TEMPORARY END TO THE WIDESPREAD CONVECTION WE HAVE BEEN SEEING. CONSENSUS TEMPS LOOKED A BIT ON THE COOL SIDE CONSIDERING THE GLOBAL MODELS ARE BEING PRETTY ADAMANT ABOUT THE RIDGE AND INCREASING HEIGHTS...SO HAVE RAISED HIGH TEMPS FOR THE END OF THE WEEK AND NEXT WEEKEND A FEW DEGREES. THIS WOULD GIVE LOWER 90S FOR THE PLAINS...AND I WOULD NOT BE SURPRISED IF THE TEMPS NEED TO BE NUDGED UP EVEN HIGHER IF THE CURRENT TREND CONTINUES ON TRACK. COULD POTENTIALLY SEE UPPER 90S FOR THE PLAINS BY NEXT WEEKEND. ROSE && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 202 PM MDT SAT AUG 10 2013 CONVECTION AT THE TAF SITES SHOULD END BY LATE EVENING AS MAIN DISTURBANCE PASSES OVER THE REGION. ANOTHER ROUND OF DIURNAL CONVECTION ON SUNDAY. ATMOSPHERE WILL BE DRIER THAN SATURDAY WITH LESS COVERAGE OF STORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ081-084-085. && SHORT TERM...PGW LONG TERM...ROSE AVIATION...PGW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1148 AM MDT SAT AUG 10 2013 COZ058>089-093>099-111800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1148 AM MDT SAT AUG 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE WALDO CANYON BURN SCAR AREA THIS AFTERNOON...AND SOME OF THESE STORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS. ANY ADDITIONAL HEAVY RAIN THAT FALLS TODAY ON TOP OF THE ALREADY SATURATED ENVIRONMENT FROM YESTERDAY COULD QUICKLY LEAD TO FLASH FLOODING. CONSEQUENTLY...A FLASH FLOOD WATCH IS IN EFFECT FOR THE WALDO CANYON BURN SCAR AREA FROM NOON UNTIL 9 PM MDT TODAY. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER MOST OF SOUTHERN COLORADO AGAIN TODAY...ESPECIALLY IN AND NEAR THE MOUNTAINS. THE ATMOSPHERE REMAINS WET ENOUGH FOR A FEW STRONG STORMS PRODUCING LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. IF ONE OF THESE STORMS RAINS TOO HARD OR MOVES TOO SLOWLY... IT COULD PRODUCE LOCAL FLASH FLOODING. THIS IS ESPECIALLY TRUE ON AREA BURN SCARS. A KEEN LEVEL OF WEATHER AWARENESS WILL BE REQUIRED ACROSS SOUTHERN COLORADO ONCE AGAIN TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE ANTICIPATED OVER THE MAJORITY OF SOUTHERN COLORADO FROM SUNDAY INTO FRIDAY WITH THE MOST WIDESPREAD ACTIVITY EXPECTED FROM LATER MONDAY INTO WEDNESDAY. THE POTENTIAL EXISTS THAT THUNDERSTORMS CAPABLE OF PRODUCING LOCALIZED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY IN AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVER MOST OF SOUTHERN COLORADO TODAY. 06/06
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT SAT AUG 10 2013 COZ069-070-102145- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- 310 PM MDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... NORTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO... NORTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CENTER...OR 26 MILES NORTHWEST OF ALAMOSA... WHICH WAS MOVING TOWARD THE EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... MOSCA. HOOPER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 402 PM MDT SAT AUG 10 2013 COZ065>067-069-070-102230- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-LA GARITA MOUNTAINS ABOVE 10000 FT-SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- 402 PM MDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO... NORTHEASTERN MINERAL COUNTY IN SOUTH CENTRAL COLORADO... NORTHERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMSS EXTENDING FROM 6 MILES NORTHEAST OF WAGON WHEEL GAP TO 7 MILES NORTHWEST OF MONTE VISTA...WHICH WAS MOVING TOWARD THE NORTH AT 10 MPH. LOCATIONS IMPACTED INCLUDE... LA GARITA. CENTER. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 453 PM MDT SAT AUG 10 2013 COZ081-082-084-085-102315- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 453 PM MDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...INCLUDING THE WALDO BURN SCAR. AT 442 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SHOWERS AND THUNDERSTORMS DEVELOPING OVER TELLER AND WESTERN EL PASO COUNTY. THE FIRST STORM WAS JUST SOUTH OF MANITOU SPRINGS AND THIS STORM WAS DRIFTING SLOWLY TO THE SOUTHEAST. ANOTHER STORM WAS NOTED OVER TELLER COUNTY NEAR DIVIDE AND IT WAS ALSO MOVING SOUTHEAST. IF THESE STORMS CONTINUE TO MOVE ON THEIR CURRENT TRACK...THEN THE PRECIPITATION SHOULD MOVE TO THE SOUTH OF THE WALDO BURN SCAR. ADDITIONAL SHOWERS AND STORMS ARE LIKELY THE REST OF THIS AFTERNOON AND EVENING ACROSS WESTERN EL PASO COUNTY...AND ANY OF THESE STORMS COULD MOVE OVER THE BURN SCAR. AN UPPER LEVEL DISTURBANCE IS MOVING ACROSS THE CONTINENTAL DIVIDE AT 5 PM...AND IT WILL MOVE ACROSS THE REGION LATER THIS EVENING. THIS DISTURBANCE WILL KEEP A THREAT OF THUNDERSTORMS OVER THE BURN SCAR UNTIL AT LEAST 9 PM. PEOPLE IN AND NEAR THE WALDO BURN SCAR ARE STRONGLY URGED TO KEEP A CLOSE EYE ON THE WEATHER AND BE PREPARED TO MOVE TO HIGHER GROUND IF ADVISORIES OR WARNINGS ARE ISSUED. HODANISH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 522 PM MDT SAT AUG 10 2013 COZ081-085-102345- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 522 PM MDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS AND THE WALDO CANYON BURN SCAR. AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASCADE...OR 8 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. IT HAS PRODUCED .50 TO .75 INCHES OF RAIN SO FAR...AND HAS THE POTENTIAL OF APPROACHING THE WALDO CANYON BURN SCAR AND MANITOU SPRINGS. HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 526 PM MDT SAT AUG 10 2013 COZ076-077-079-081-083-110000- CANON CITY VICINITY/EASTERN FREMONT COUNTY-NORTHWESTERN FREMONT COUNTY ABOVE 8500FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-WET MOUNTAINS BETWEEN 6300 AND 10000FT- 526 PM MDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL FREMONT COUNTY IN CENTRAL COLORADO... AT 522 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTHEAST OF TEXAS CREEK...OR 43 MILES WEST OF MIDWAY...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. THIS THUNDERSTORM HAS PRODUCED .75 TO 1 INCH OF RAIN WITHIN THE PAST HOUR. LOCATIONS IMPACTED INCLUDE... ROYAL GORGE BURN SCAR. ROYAL GORGE. CANON CITY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT SAT AUG 10 2013 COZ081-082-085-110030- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT- 601 PM MDT SAT AUG 10 2013 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES...WEST CENTRAL COLORADO SPRINGS. AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CASCADE...OR 10 MILES WEST OF COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5 MPH. THIS THUNDERSTORM HAS PRODUCED .50 INCHES OF RAIN WITHIN THE PAST HOUR...WITH THE MAJORITY OF IT FALLING SOUTH OF HIGHWAY 24. LOCATIONS IMPACTED INCLUDE... EXTREME WEST CENTRAL COLORADO SPRINGS. WALDO CANYON BURN SCAR. MANITOU SPRINGS. PENNY TO NICKEL SIZE HAIL...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The Pueblo radar (KPUX), 104 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2013Every state in 2013This day in weather historyWarnings in Colorado, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 465173.